Q. If my periods are delayed due to pregnancy, can Medroxyprogesterone cause abortion?

Answered by
Dr. R Balakrishnan Menon
and medically reviewed by iCliniq medical review team.
Published on Jul 25, 2018 and last reviewed on: Jun 22, 2019

Hello doctor,

I have PCOS, and I missed my last two periods. Can I take Meprate or Deviry? In case I am pregnant, I want to keep the baby. Will these medicines cause abortion?

Dr. R Balakrishnan Menon

Infertility Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

How are you doing?

You can definitely take either of the medicines, they both are the same. They are both Medroxyprogesterone acetate, and it is the same hormone which is released from your ovaries in the second half of periods after ovulation. In PCOD (polycystic ovary disease), as you are not ovulating, this hormone will be deficient.

So, taking the pill meprate will cause bleeding, only if you are not pregnant. If there is pregnancy, this same progesterone hormone is produced by the ovary to support the fetus. So, these medicines will not cause abortion, but it will support it further. These medicines are very safe whether you are pregnant or not. It can never cause abortion.

Hope I have clarified your doubt, do write back. All the best.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Suffering from PCOD and taking medicines, but still it has not reduced. Can you help ?

Query: Dear Doctor, I am a 29 year old female suffering from PCOD, taking medicines from past 1 year. But still it has not reduced. I was into Metformin and Folic acid. At the same time I have also taken medicines for conception (i.e, clomiphene). Follicar study has been conducted for four times and only ...  Read Full »

Could delayed periods be a sign of early onset of menopause?

Query: Hi doctor, I am a 53 year old female. My periods have been delayed for two weeks. Till now they are normally regular. Could it be the early onset of menopause or they will eventually come?  Read Full »

I did heavy workout while on Meprate and spotting started. Please help.

Query: Hi doctor, I had prolonged spotting for one month followed by bleeding for 2 to 3 weeks. I took Meprate twice a day for three days, followed by one tablet each day. Bleeding stopped, but while I was taking Meprate on eighth day I did heavy workout and spotting started again. What shall I do? When s...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.